How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. SH Your Own Question
Dr. SH
Dr. SH, Board Certified Physician
Category: Medical
Satisfied Customers: 8781
Experience:  Doctor of Medicine
28323552
Type Your Medical Question Here...
Dr. SH is online now
Medical

I have occasional pixelation or bright lights around my eyes,

this occurred when I had... Show More
this occurred when I had a mitral valve replacement in February, and now occurs infrequently without and other symptoms and answers
Submitted: 3 years ago.
Category: Medical
Show Less
Ask Your Own Medical Question
replied 3 years ago.

Dr. Shahzad MD :

Hi there. Thank you for your question. I will be helping you out with your queries

Dr. Shahzad MD :

Have you had your eyes examined by an ophthalmologist?

Customer:

I recently replaced my glasses at Spec savers, and this was not a question i ask, as its very infrequent. however the GP is reffering mytot an eye specialist, i do also suffer from blapharaspasm for 17 years, but this only happended after my Mitral valve replacment

Dr. Shahzad MD :

does this happen in both eyes or one eye?

Customer:

Both eyes simultaneously, and not for long about 20 minutes, and it happened on Sunday, and has not occurred since. I take warfarin, and alipuronol plus a tablet for reflux. Can you apply any cause for these symtoms

Dr. Shahzad MD :

I personally think that first of all you should have your retina examined by your eye doctor.

Dr. Shahzad MD :

I would like to have a look at your retina to rule out retinopathy which can cause these symptoms as well.

Dr. Shahzad MD :

Other causes that can lead to such symptoms include errors of refraction like far sightedness

Dr. Shahzad MD :

Sometimes transient ischemic attacks can also cause such symptoms.

Dr. Shahzad MD :

So there are multiple causes but first step is to have your eyes examined properly.

Dr. Shahzad MD :

are you following me?

Customer:

can you explain that last line about ischemic attacks? yes i should wait for the eye specialist

Dr. Shahzad MD :

ischemic attacks are minor strokes or transient strokes in which a small clot goes to the eyes and causes vision problems for a few minutes and then settles.

Dr. Shahzad MD :

This usually happens because of a disease of your carotid arteries and you will most likely require a carotid doppler ultrasound to have a look at these arteries.

Dr. Shahzad MD :

These arteries if diseased can throw small clots to the eye vessels and cause these symptoms.

Customer:

Ok, I am an ex gymnast and its a bit like the floaters you get in your eyes when you do hand springs or somersaults early on in training, but its external to vision rather than in the eye itself, thank you for that possibility. i will check it out.